Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 137, NWS Pueblo, CO

August 5, 2009Huerfano County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 5, 2009, 5:06 PM MDT for Huerfano County, Pueblo County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2009, 5:06 PM MDT (23:06 UTC)
Expired
Aug 5, 2009, 5:29 PM MDT
In force
23 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Huerfano County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 104 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 4:15 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4713 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 052306
SVRPUB
COC055-101-060000-
/O.NEW.KPUB.SV.W.0137.090805T2306Z-090806T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
506 PM MDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  EXTREME SOUTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 600 PM MDT...

* AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF FARISITA...OR ABOUT 45 MILES NORTHWEST OF TRINIDAD...
  AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FARISITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3790 10506 3777 10473 3759 10493 3766 10512
TIME...MOT...LOC 2306Z 210DEG 12KT 3768 10500

$$
1 follow-up statement
000 
WWUS55 KPUB 052329
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT WED AUG 5 2009

COC055-101-052337-
/O.CAN.KPUB.SV.W.0137.000000T0000Z-090806T0000Z/
HUERFANO CO-PUEBLO CO-
529 PM MDT WED AUG 5 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHWESTERN PUEBLO AND CENTRAL HUERFANO COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH 
CENTRAL HUERFANO AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 615 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3790 10506 3777 10473 3759 10493 3766 10512
TIME...MOT...LOC 2327Z 210DEG 12KT 3774 10496

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:46 PM MDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 5, 3:46 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT WED AUG 5 2009

.SHORT TERM...
(TONIGHT AND THURSDAY)

...POTENTIAL FOR SEVERE STORMS THIS EVENING...

ANOTHER OUTFLOW BOUNDARY...ANOTHER UNUSUAL DAY OVR THE ERN CO
PLAINS...AS TEMPERATURES ONCE AGAIN FELL WELL SHORT OF EXPECTED
HIGHS. ADDING TO THE CHALLENGE...MORNING SOUNDING AT KBOU MAY HAVE
BEEN A BIT TOO DRY IN THE LOW LEVELS...SO MODELS STILL LAGGING
BEHIND IN FORECAST OF MOISTURE TODAY. DEWPOINTS AT KPUB ACTUALLY
ROSE 7 DEGREES THIS AFTERNOON...DESPITE A FAIR AMOUNT OF INSOLATION.
WINDS HAVE BEEN PRETTY PERSISTENT FROM THE E AND SE...AND EARLIER
OUTFLOW HIT THE MOUNTAINS LATE THIS MORN. SO...PLENTY OF CAPE OUT
THERE..AND SPC HAS DRAGGED BACK THE SLIGHT RISK BORDER ALL THE WAY
TO THE ERN MTS FOR THIS EVE. MAIN REMAINING PROBLEM IS THAT CIN IS
STILL IN THE MINUS 200 RANGE OVR THE PLAINS...AND AT THIS POINT
THERE IS NOT MUCH OF A TRIGGER FOR STORMS TO DEVELOP. WHERE CIN HAS
BEEN ERODED...OVER THE RATON MESA FOR EXAMPLE...HAVE ALREADY SEEN A
SVR STORM DEVELOP. WITH APPROACHING WAVE FROM THE W...CERTAINLY
CANNOT RULE OUT THE POTENTIAL FOR SVR STORMS PRETTY MUCH ANYWHERE E
OF THE MTS. CONTDVD IS ALREADY LIGHTING UP RIGHT NOW AS THE WAVE
APPROACHES. ON THE OTHER HAND...LATEST MODEL DATA CONTINUES TO KEEP
MUCH OF THE PLAINS DRY...NOT SURPRISING GIVEN THE AMOUNT OF CIN.
GIVEN THE POTENTIAL FOR SVR WX IF THE CAP ERODES
SUFFICIENTLY...NAMELY NEARLY 3000 J/KG OF CAPE AND ADEQUATE SHEAR
FOR ORGANIZED STORMS...WILL MAINTAIN THE ISOLD POPS THIS EVE. WITH
LATE ARRIVAL OF THE SHORTWAVE...MAY EVEN SEE SOME ISOLD CONVECTION
PERSIST THRU THE MORNING HOURS.

TOMORROW...YET ANOTHER TRICKY DAY...WITH THE NAM PROGGING STILL
ANOTHER MCS OVER SWRN NE. IF THIS VERIFIES...SHOULD SEE ANOTHER
REPEAT OF STABLE AND MORE MOIST AIR WORK INTO THE PLAINS. HAVE
REDUCED MAXT OVR THE PLAINS TOMORROW BY A FEW DEGREES...AND WILL
WAIT TO SEE HOW THE EVENING CONVECTION DEVELOPS. WILL SEE SW WINDS
ALOFT START TO PICK UP ON THU AS THE TROUGH TO THE W BEGINS MOVING
INTO WRN CO. WILL MAINTAIN HIGHEST POPS OVR THE DVD AND MTS TOMORROW
AFTERNOON...WITH LEAD IMPULSES EJECTING FROM THE UPSTREAM TROUGH.
ISOLD POPS STILL LOOK ON TARGET FOR THE PLAINS...AND ASSUMING
OUTFLOW IS NOT AS PRONOUNCED TOMORROW AS IT WAS TODAY...LOW LEVS
SHOULD START TO DRY OUT WITH THE MAIN THREAT FROM STORMS SHIFTING TO
STRONG WIND GUSTS. ROSE

.LONG TERM...
(THURSDAY NIGHT THROUGH NEXT WEDNESDAY)

MODELS SUGGEST CONVECTION MAY LINGER PAST MIDNIGHT ALONG THE
CONTINENTAL DIVIDE...SO WILL MAINTAIN AT LEAST ISOLATED POPS OVER
THE CENTRAL AND SOUTHWEST MOUNTAINS THROUGH 12Z. ON
FRIDAY...WESTERN U.S. UPPER TROUGH SLOWLY EJECTS
NORTHEASTWARD...WITH BAND OF STRONGER WINDS ALOFT MOVING INTO
WESTERN COLORADO. DEEP SOUTHWEST FLOW SPREADS OVER ALL THE AREA BY
MIDDAY...WITH DECREASING MOISTURE ALL AREAS. WILL STILL LIKELY SEE
SOME VERY HIGH BASED CONVECTION WITH WEAK INVERTED-V SOUNDINGS
NOTED ON THE NAM. CONDITIONS COULD APPROACH CRITICAL FIRE WEATHER
LEVELS DUE TO WINDS/LOW RH AND DRY LIGHTNING...THOUGH MOST ZONES
REPORT NON-CRITICAL FUELS AT THIS POINT. OVER THE WEEKEND...DRY
SLOT SPREADS OVER THE STATE AS TROUGH LIFTS INTO THE NORTHERN
PLAINS. DOUBT WELL SEE MUCH IF ANY TSRA ACTIVITY BOTH SATURDAY
AND SUNDAY...AS DRY AIR SPREADS OVER THE STATE...THUS REMOVED
POPS ALL AREAS. DEEP MIXING FRIDAY MAY OFFSET WEAK COOLING AT 700
MB...WILL KEEP MAX TEMPS ON THE HOT SIDE. MAYBE JUST A FEW DEGREES
OF COOLING SAT/SUN AS HEIGHTS AND 700 MB TEMPS FALL.

FOR NEXT WEEK...LAST FEW RUNS OF THE GFS HAVE BACKED OFF ON
COLD FRONTAL PASSAGE MONDAY...WHILE ECMWF STILL PUSHES THE
BOUNDARY SOUTH OF THE AREA BY MONDAY EVENING. DIFFERENCES IN
MODELS HANDLING OF ENERGY EJECTING OUT OF THE GULF OF ALASKA
APPEAR TO BE DRIVING THE DIFFERING SOLUTIONS...WITH MORE
CONSISTENT ECMWF PREFFERED AT THIS POINT. WILL THUS KEEP THE
SLIGHT COOLING IN TREND IN PLACE FOR MON-WED...ALONG WITH AN
UPTURN IN THUNDERSTORM CHANCES...ESPECIALLY OVER THE EASTERN
MOUNTAINS AND PLAINS.

&&

.AVIATION...THERE IS A SLIGHT CHANCE FOR TS THIS EVE ESPECIALLY
FOR KALS AND KCOS...BUT UNCERTAINTIES ARE STILL RATHER HIGH FOR
THE TS POTENTIAL...AND WILL NOT EXPLICITLY MENTION IN TAFS AT THIS
TIME. IF STORMS DO DEVELOP THIS EVE...COULD SEE SOME GUSTY WINDS
AND HAIL IN THE STRONGER STORMS...SOME TO SVR LEVELS. CONVECTION
MAY LINGER INTO TONIGHT. WINDS ALOFT WILL BEGIN TO STRENGTHEN
TOMORROW OUT OF THE SW...AS AN UPSTREAM STORM BEGINS TO APPROACH
CO. WILL SEE SCT STORMS OVR THE MTS TOMORROW AFTERNOON WITH MORE
ISOLD ACTIVITY OVR THE PLAINS. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

44/10
Hazardous weather outlook, Aug 5, 7:02 AM MDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
702 AM MDT WED AUG 5 2009

COZ058>089-093>099-061315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
702 AM MDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
MOUNTAINS AFTER NOON THEN DRIFT OFF INTO THE ADJACENT VALLEYS AND
PLAINS LATE THIS AFTERNOON THROUGH THIS EVENING. THE MAIN THREAT
WITH THUNDERSTORMS WILL BE LOCALIZED WIND UP TO 50 MPH AND DANGEROUS
CLOUD TO GROUND LIGHTNING.  HOWEVER ONE OR TWO STORMS COULD BECOME
STRONG ACROSS THE FAR EASTERN PLAINS WITH HAIL UP TO THE SIZE OF
PENNIES...WIND GUSTS UP TO 55 MPH...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY OVER
THE HIGHER TERRAIN. THE PRIMARY METEOROLOGICAL THREATS WITH
THE THUNDERSTORMS EACH DAY WILL BE BRIEF WIND GUSTS UP TO 50 MPH
AND HAZARDOUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE FAR EASTERN PLAINS AFTER 300 PM.

In the hours before

Special weather statement, Aug 5, 2:21 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
221 PM MDT WED AUG 5 2009

COZ074-088-094-052045-
EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN
7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW
7500 FT-
221 PM MDT WED AUG 5 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...TRINIDAD.

AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF SUGARITE...OR 12 MILES SOUTH OF
TRINIDAD...WHICH WAS MOVING TOWARD THE WEST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  COKEDALE.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR
Local storm report, Aug 5, 2:49 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             5 S TRINIDAD            37.10N 104.51W
08/05/2009  M1.00 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

            UP TO 1 INCH DIAMETER HAIL. SPOTTER INDICATES HAIL SLOWED
            OR STOPPED INTERSTATE 25 TRAFFIC SOUTH OF TRINIDAD.

&&

RGRAY
Local storm report, Aug 5, 2:54 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             4 SW TRINIDAD           37.13N 104.56W
08/05/2009  M0.75 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

            WITH HEAVY RAIN.

&&

RGRAY
Special weather statement, Aug 5, 4:23 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
423 PM MDT WED AUG 5 2009

COZ067>071-052300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE
VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAN JUAN
MOUNTAINS ABOVE 10000 FT-SOUTHERN SAN LUIS VALLEY-UPPER RIO GRANDE
VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
423 PM MDT WED AUG 5 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME NORTH CENTRAL CONEJOS COUNTY IN SOUTH CENTRAL COLORADO
  CENTRAL RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO

AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF DEL NORTE...OR 28 MILES WEST OF
ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONTE VISTA.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 5, 4:36 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
436 PM MDT WED AUG 5 2009

COZ072-074-087-052300-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000
FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
436 PM MDT WED AUG 5 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO
  CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO

AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LA VETA PASS...OR 43 MILES
NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  LA VETA.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:49 PM MDTSevere Thunderstorm WarningPUBLas Animas43 min
Aug 5, 3:35 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas55 min
Aug 5, 4:18 PM MDTSevere Thunderstorm WarningPUBEl Paso37 min
Aug 5, 4:55 PM MDTAreal Flood AdvisoryPUBChaffee3 hr
Aug 5, 5:22 PM MDTSevere Thunderstorm WarningPUBCuster, Huerfano, Pueblo53 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.